MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 54MM GROUP 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 54MM GROUP 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV CROWN CUP CLSTR HOLE 54MM GROUP 2
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products bone screw 6.5mm dia x 35mm long (cat# 120-65-35 / serial# (b)(4)).Nv gxl lnr, +5lat, 36mm g2-52/54mm cups (cat# 136-36-52 / serial# (b)(4)).Cocr fem head 36mm +0 offset 12/14 (cat# 142-36-00 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 7 yrs postop the initial ltha, the (b)(6) male patient was complaining of discomfort and cup loosening was noted on x-ray.All acetabular components were explanted and replaced with a competitor.Femoral stem remained intact and femoral head was replaced with a femoral head 28mm od and adapter +3.5mm.Patient was last known to be in stable condition following the event.The device will not be returned for evaluation due to hospital policy.
 
Additional Manufacturer Narrative
H3: the evaluation noted that revision reported was likely the result of an insufficient bond between the acetabular cup and the bone, which led to aseptic (non-infected) acetabular cup loosening.However, this cannot be confirmed as the devices were not returned for evaluation and x-ray images were not provided.The most probable root cause associated with the reported event of "loosening - acetabular" is associated with weakened integration of the acetabular component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
NV CROWN CUP CLSTR HOLE 54MM GROUP 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12128424
Report Number1038671-2021-00325
Device Sequence Number4424777
Product Code JDI
UDI-Device Identifier10885862037022
UDI-Public10885862037022
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberNV CROWN CUP CLSTR HOLE 54MM GROUP 2
Device Catalogue Number180-01-54
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age71 YR